Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 202, NWS Shreveport, LA

July 2, 2005Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2005, 1:48 PM CDT for Bienville Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2005, 1:48 PM CDT (18:48 UTC)
Expired
Jul 2, 2005, 2:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 2, 12:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 2 2005

.DISCUSSION...
UPDATED TO ACCOUNT FOR SVR WATCH #578 UNTIL 600 PM THIS EVENING. LAPSE
ANALYSIS SHOWING INSTABILITY HAS INCREASED DRAMATICALLY ALONG AND JUST
SOUTH OF THE I-20 CORRIDOR ACROSS NORTHEAST TEXAS AND CENTRAL LOUISIANA.
STORMS ACROSS EAST TEXAS CONTINUE TO PROPAGATE ALONG AND SOUTH OF A
STATIONARY BOUNDARY ACROSS N LA AND NE TX. WHILE DEEP LAYER SHEAR IS
WEAK ACROSS THE WATCH AREA...INSTABILITY SHOULD MORE THAN MAKE UP FOR
WEAKER STEARING CURRENTLY ALOFT. COLD POOL HAS DEVELOPED BEHIND THE
LINE OF ONGOING CONVECTION AND THUS DEEP LAYER SHEAR PROGS ARE LIKELY
UNREPRESENTATIVE.

UPDATE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  73  98  75 /  70  20  20  10
MLU  93  73  94  73 /  50  20  20  10
DEQ  93  69  96  74 /  20  10  10  10
TXK  94  72  97  75 /  20  10  10  10
ELD  94  72  96  74 /  20  10  10  10
TYR  95  74  98  75 /  70  20  20  10
GGG  95  74  98  75 /  70  20  20  10
LFK  96  75  98  74 /  70  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 2 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE
DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL
OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS
AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND
GUSTS...AND MORE ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 2, 12:17 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     DOWNBURST        MOUNT ENTERPRISE        31.91N 94.68W
07/02/2005                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 12:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     CARTHAGE                32.15N 94.34W
07/02/2005                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 1:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     10 E CARTHAGE           32.15N 94.17W
07/02/2005                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN.

&&

JD
Local storm report, Jul 2, 1:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     HUXLEY                  31.76N 93.89W
07/02/2005                   SHELBY             TX   CO-OP OBSERVER

            POWER LINES AND TREES DOWN ON FM 139.

&&

JD
Local storm report, Jul 2, 1:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     MANSFIELD               32.03N 93.70W
07/02/2005                   DE SOTO            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN PARISH-WIDE.

&&

JD
Local storm report, Jul 2, 1:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 PM CDT SAT JUL 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     MANY                    31.57N 93.47W
07/02/2005                   SABINE             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN PARISH-WIDE.

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 11:27 AM CDTSevere Thunderstorm WarningSHVRusk63 min
Jul 2, 12:06 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Shelby54 min
Jul 2, 12:50 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto55 min
Jul 2, 1:30 PM CDTSevere Thunderstorm WarningSHVBossier, Red River60 min
Jul 2, 1:41 PM CDTSevere Thunderstorm WarningSHVNatchitoches64 min
Jul 2, 2:26 PM CDTSevere Thunderstorm WarningSHVGrant, Winn64 min
Jul 2, 3:17 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.